Alert archive / Maine / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 3, NWS Caribou, ME

June 7, 2004Aroostook County, Maine

NWS Caribou, ME issued this severe thunderstorm warning at Jun 7, 2004, 6:22 PM EDT for Aroostook County, Maine. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2004, 6:22 PM EDT (22:22 UTC)
Expired
Jun 7, 2004, 7:00 PM EDT
In force
38 min
Issued by
NWS Caribou, ME
Area
Whole counties

County Aroostook County, ME

The radar

The Caribou radar (KCBW), 92 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 10.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2004-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2004-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
665 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCAR 072222
SVRCAR
MEC003-072300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
621 PM EDT MON JUN 7 2004

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  AROOSTOOK COUNTY IN NORTHERN MAINE

* UNTIL 700 PM EDT

* AT 615 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER ALLAGASH. THE
  STORM WAS MOVING SOUTHEAST AT 15 MPH.

* SPECIFIC LOCATIONS LIKELY TO BE AFFECTED THROUGH 700 PM EDT...
    ALLAGASH...           DICKEY...          
    DEBOULLIE MOUNTAIN...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE
DESTRUCTIVE HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

$$

LAT...LON 4704 6924 4680 6890 4696 6860 4723 6899

HEWITT
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:45 PM EDT, 3 hours 37 minutes earlier.

Area forecast discussion, Jun 7, 2:45 PM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU MAINE
245 PM EDT MON JUN 7 2004

.SYNOPSIS...A WEAK COLD FRONT WILL MOVE EAST OF THE REGION TONIGHT.
A WARM FRONT WILL CROSS MAINE ON TUESDAY AND TRIGGER SOME SHOWERS
AND THUNDERSTORMS OVER THE FAR NORTH. A STRONG COLD FRONT WILL COME
THROUGH DURING WEDNESDAY AND WEDNESDAY NIGHT ACCOMPANIED BY SHOWERS
AND THUNDERSTORMS. THE FRONT WILL BE FOLLOWED BY COOLER AND DRYER
WEATHER THURSDAY INTO FRIDAY ASSOCIATED WITH A CANADIAN HIGH
PFRESSURE SYSTEM.

DISCUSSION...
SHORT TERM: (TONIGHT - THU)
WEAK COLD FRONT TROUGH STILL W OF THE MAINE AT 18Z. MODELS MOVE
FEATURE TO EASTERN MAINE BY 00Z AND THEN FINALLY E OF THE AREA.
SCATTERED SHOWERS AND EVEN A COUPLE THUNDERSTORMS NOW WITH FRONT OVER
EASTERN QUEBEC. WILL CARRY SOME WIDELY SCATTERED SHOWERS OVER THE N
AND MENTION A CHANCE FOR THUNDER. ANY SHOWERS SHOULD BE GONE BY
00Z. WEAK PRESSURE GRADIENT BEHIND TROUGH WILL NOT BE ENOUGH TO GET
RID OF MARINE LAYER COMPLETELY OVER THE DOWNEAST...SO EXPECT LOW
CLOUDS/FOG TO RETURN. 12Z NWP STILL AGRESSIVELY BUILDING AN UPPER
RIDGE OVER THE EASTERN US ON TUE. THIS WILL ALLOW A WARM FRONT TO
CROSS MAINE USHERING IN A WARM/HUMID AIRMASS BY AFTERNOON. LOOKS LIKE
SOME SHOWERS/THUDNERSTORMS WILL DEVELOP OVER THE FAR N TUE AFTERNOON
WITH WARM FRONT AS A VORT MAX RIDES OVER FRONTAL BOUNDARY TO PROVIDE
ADDITIONALL LIFT. SHOWERS TO CONTINUE INTO TUE EVE BUT SHOULD END
BY MIDNIGHT. ANOTHER COLD FRONT IS STILL ON SCHEDULE FOR WED.
ETA/GFS SIMILIAR WITH TIMING WITH FROPA OVER THE N 12Z-18Z AND
OVER THE DOWNEAST 18Z-00Z. GFS IS MORE MOIST AND GENERATES
CONSIDERABLE RAINFALL WITH FROPA. ETA SUGGESTS A DRY FROPA. WOULD
BE QUITE UNUSUAL FOR A DRY FROPA THIS TIME OF YEAR WITH DEWPOINTS
IN THE 60S SO EXPECT AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS.
BOTH ETA/GFS CAPES SIMILAR TOPPING OUT BETWEEN 1000-1400J. COULD SEE
SOME SEVERE STORMS...ESPECIALLY OVER DOWNEAST WHERE TEMPERATURES
WILLL WARM WELL INTO THE 80S PRIOR TO FROPA. EXPECT CLEARING AND
COOLER TEMPERATURES WED NIGHT AND THU AS CANADIAN HIGH PRESSRUE
BUILDS IN.

USED ADJUSTED ETA TO POPULATE MAX/MIN TEMPERATURE GRIDS. WENT A FEW
DEGREES LOWER FAR N ON TUE AS EXPECT CLOUDS/SHOWERS TO HOLD HIGHS
BELOW 80. WENT A COUPLE DEGREES HIGHER THAN ETA OVER THE DOWNEAST
ON THU WITH DOWNSLOPE COMPONENT AHEAD ADVANCING SURFACE COLD FRONT.

LONG TERM: (THU NIGHT - MON) CANADIAN HIGH PRESSURE WILL CONTINUE TO
BUILD ACROSS NEW ENGLAND THURSDAY NIGHT THROUGH FRIDAY NIGHT. CENTER
OF HIGH WILL MOVE ACROSS MAINE ON SATURDAY AS STEEP UPPER RIDGE
BUILDS OVER THE NORTHEAST. UPPER RIDGE MOVES EAST OF THE REGION SAT
NIGHT IN RESPONSE TO SHORTWAVE TROUGH MOVING ACROSS THE GREAT LAKES.
THIS UPPER TROUGH TO MOVE ACROSS NEW ENGLAND SUNDAY WITH ASSOCIATED
COLD FRONT CROSSING THE STATE DURING THE DAY. HIGH PRESSURE THEN
RIDGES BACK ACROSS NEW ENGLAND ON MONDAY. BASICALLY USED ENSEMBLE MOS
FOR TEMPERATURES WITH ADJ GFS FOR WINDS.

MARINE:EXPECT WINDS/SEAS TO REMAIN BELOW SMALL CRAFT LEVELS THROUGH
TUE NIGHT. SEAS MAY INCREASE TO SMALL CRAFT RANGE WED AFTERNOON AS
SW FLOW INCREASES AHEAD OF APPROACHING COLD FRONT.

PRIMARILY USED GFS/ADJ GFS FOR WINDS AND WNAWAVE FOR SEAS FOR THE
EXTENDED MARINE GRIDS. WITH HIGH PRESSURE IN CONTROL EXPECT WINDS AND
SEAS TO REMAIN BELOW SCA LEVELS THOROUGH THE EXTENDED PERIOD.

AVIATION: AS A WEAK COLD FRONT CROSSES THE STATE THIS AFTERNOON...
DRIER AIR WILL IMPROVE CONDITIONS TO VFR AT NORTHERN TAF SITES
BETWEEN 21 AND 00Z. MAY HAVE SOME PATCHY FOG ACROSS THE NORTH LATE
TONIGHT BUT EXPECT NORTHERN TAF SITES TO REMAIN GENERALLY VFR. IFR
STRATUS TO LIFT TEMPORARILY AT KBGR LATE THIS AFTERNOON BUT AFTER
SUNSET...AS LOWER LEVELS COOL...STRATUS WILL REFORM WITH CIGS AND
VSBY LOWERING TO LOW IFR.

.CAR...NONE.

SHORT TERM: GABRIC
LONG TERM: FOSTER
AVIATION: NORTON
Hazardous weather outlook, Jun 7, 5:00 AM EDT, 13 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
500 AM EDT MON JUN 7 2004

MEZ001>006-010-011-015>017-029>032-080900-
CENTRAL PENOBSCOT ME-CENTRAL PISCATAQUIS ME-CENTRAL WASHINGTON ME-
COASTAL HANCOCK ME-COASTAL WASHINGTON ME-INTERIOR HANCOCK ME-
NORTHEAST AROOSTOOK ME-NORTHERN PENOBSCOT ME-NORTHERN PISCATAQUIS ME-
NORTHERN SOMERSET ME-NORTHERN WASHINGTON ME-NORTHWEST AROOSTOOK ME-
SOUTHEAST AROOSTOOK ME-SOUTHERN PENOBSCOT ME-SOUTHERN PISCATAQUIS ME-
INCLUDING THE CITIES OF...ALLAGASH...BANGOR...BAR HARBOR...
BAXTER ST PARK...BLUE HILL...BROWNVILLE JUNCTION...CARIBOU...
CHERRYFIELD...CLAYTON LAKE...DANFORTH...DEBOULLIE MOUNTAIN...
DEXTER...DOVER-FOXCROFT...EAGLE LAKE...EASTPORT...ELLSWORTH...
ESTCOURT STATION...FORT FAIRFIELD...FORT KENT...GREENVILLE...
GUILFORD...HOULTON...HOWLAND...LIMESTONE...LINCOLN...MACHIAS...
MADAWASKA...MILLINOCKET...MOUNT KATAHDIN...NEWPORT...OLD TOWN...
PATTEN...PORTAGE...PRESQUE ISLE...RIPOGENUS...SAINT PAMPHILE...
VAN BUREN AND VANCEBORO
500 AM EDT MON JUN 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

A STRONG COLD FRONT MOVING SOUTHEAST FROM QUEBEC PROVINCE INTO A VERY
WARM AND HUMID AIRMASS ACROSS NORTHERN AND EASTERN MAINE WILL RESULT
IN SHOWERS AND THUNDERSTORMS DURING WEDNESDAY INTO WEDNESDAY NIGHT.
SOME OF THE THUNDERSTORMS MAY BECOME SEVERE WITH THE PRIMARY THREAT
BEING DAMAGING WINDS. PLEASE REFER TO SPCS DAY THREE CONVECTIVE
OUTLOOK / SWODY3 / FOR DETAILED INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FITZSIMMONS

In the hours before

Special weather statement, Jun 7, 3:34 PM EDT, 2 hours 48 minutes before
MEZ001-072030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
334 PM EDT MON JUN 7 2004

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...

AT 330 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS 33 MILES NORTHWEST OF MADAWASKA. THE STORM WAS MOVING
SOUTHEAST AT 25 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 430 PM EDT INCLUDE...
MADAWASKA...FRENCHVILLE AND GRAND ISLE.

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    GUSTY WINDS...UP TO 35 MILES AN HOUR...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4764 6943 4713 6819 4743 6794 4794 6910

GABRIC
NNNN
Special weather statement, Jun 7, 6:01 PM EDT, 21 minutes before
MEZ001-002-072300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
601 PM EDT MON JUN 7 2004

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...

AT 551 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND GUSTY WINDS 5 MILES NORTHEAST OF DICKEY. THE STORM WAS
MOVING SOUTHEAST AT 15 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 700 PM EDT INCLUDE...
    DICKEY...             ALLAGASH...
    DEBOULLIE MOUNTAIN...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HAIL...THE SIZE OF PEAS...
    GUSTY WINDS...UP TO 40 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4723 6937 4667 6874 4684 6836 4737 6908

HEWITT
NNNN

Nearby

Severe Thunderstorm Warnings in Maine, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.